1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Ozempic thoughts

Discussion in 'Ask A Question' started by Sam50, Jun 5, 2022.

  1. Sam50

    Sam50 Don't have diabetes · Well-Known Member

    Messages:
    228
    Likes Received:
    159
    Trophy Points:
    83
    Good Morning All,

    I haven't been on the forum for several years and thought I had correctly asked a question yesterday but I think my post disappeared !!
    Appologies if this comes up twice.

    Asking on behalf of Hubby who was diagnosed T2 around 5 years ago. Initially his HbA1C was in the high teens (about 15 or 16 I can't quite remember) and he opted to control BG via a low carb diet. He lost about a stone and a half and got good blood glucose control. However he 'fell off the wagon' somewhat and in January went back to the surgery for a long over due blood test. His HbA1C was 11 so he opted to try Metformin.
    Aside from the expected digestive issues, the tablets didn't seem to make a great deal of difference as his follow up HbA1C was 10.9.
    However I am wondering whether he needed to increase the dose. I am sure he was meant to take 4 Metformin daily but only managed 2 on account of the side effects. His DN has now suggested once a week Ozempic injections instead of Metformin. From reading about the drug i have reservations about taking an appetite suppressant long term. As well as the other potential risks.

    Can I ask if any members have used Ozempic and been able to stop the injections once the desired BG target was achieved ? How have you found it as a treatment ?
     
  2. AndBreathe

    AndBreathe I reversed my Type 2 · Master
    Retired Moderator

    Messages:
    10,126
    Likes Received:
    16,100
    Trophy Points:
    278
    Sam, I don't have any experience of Ozempic, but relating to your question at the end of your post: If the Ozempic is what is controlling your husband's blood glucose numbers, stopping it could lead to his readings increasing again. It strikes me that to stop Ozempic in those circumstances it would be likely other changes - perhaps to his diet - would also have to have happened.
     
    • Agree Agree x 1
  3. Daibell

    Daibell LADA · Master

    Messages:
    12,488
    Likes Received:
    7,389
    Trophy Points:
    298
    Hi. First ask for Metformin SR (Slow Release) which should avoid the bowel issues that the standard version often gives. Metformin never has that much effect on BS but GPs love it. I would favour the LC diet before Ozempic and it must be for the long-term.
     
  4. Rachael Cousins

    Rachael Cousins · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
     
  5. Rachael Cousins

    Rachael Cousins · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
    Hiya,
    I am on Ozempic and have been for just over a year, it’s the best thing that happened to me as over 3 year ago I managed to be classed as non diabetic because I had lost 2 stone blood sugars were the best they’d ever been, then I got Charcot foot and was in a vaco cast for 10 months no weight bearing so sat on the sofa eating feeling sorry for myself (not long after covid hit us) so the weight started coming on then only 2 months after coming out of the cast on the right foot I ended up with Charcot again but left foot I was devastated I’d only just gone back to work so on the sofa again I went, cut a long story short my DN suggested Ozempic I have never looked back I’ve lost 2 and a half stone blood sugars good, oh they also kept me on metformin slow release. I’m eventually getting back on track now so yes I would recommend Ozempic,
     
  6. chris2016

    chris2016 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    I have been on Ozempic for nearly a year now and still suffer with nausea and sometimes actual vomiting. I have lost 3 stone but I think this was mainly due to the fact that I was taking too much insulin and once I reduced it the weight dropped off. I find Ozempic has changed my eating habits and I don't crave carbs as much. Before insulin I was given Metformin but ended up with kidney failure. The medical profession didn't believe Metformin caused this and now my new DN wanted me to try again on the slow release. Reluctantly I did but after 1 week was told to stop immediately as my kidneys were being affected again. I have to admit that my blood sugar readings came down the best in years but unfortunately my body can't tolerate it. We are now talking about a reduced dose of Ozempic to help the nausea but I don't think it lowers my sugars much. Also, I read recently that it can affect your eyes so this is another conversation I will have to have with my DN.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook